# SDR CA020205001

- Difficulty date: January 27, 2002
- Submitted: February 18, 2002
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 2,911 hours
- Engine: Rotax ROTAX912
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: N854115
- Condition: Chipped
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER T/O,  A PARTIAL ENGINE POWER LOSS WAS EXPERIENCED WITH ASSOCIATED ENGINE VIBRATION AND REDUCED CLIMB PERFORMANCE.THE AIRCRAFT RETURNED TO THE AIRPORT TO LAND. THE COMPRESSION WAS FOUND TO BE LOW IN THE NR 3 CYLINDER.  AIR WAS FOUND TO BE LEAKING OUT THE EXHAUST.  THE EXHAUST VALVE WAS FOUND TO HAVE A 1/16 IN DIA HOLE.THE VALVE HAD ALSO MADE CONTACT WITH THE PISTON.TWO FLIGHTS PRIOR TO THE INCIDENT FLIGHT THE ENGINE EXPERIENCED A SUBSTANTIAL BACKFIRE ON SHUTDOWN DUE TO SHUTTING DOWN AT HIGH POWER.IT IS UNCLEAR IF THIS CONTRIBUTED TO THE DAMAGED VALVE.
